NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 17, 11:25 PM CST, 3 hours earlier.
Area forecast discussion, Jun 17, 11:25 PM CST, 3 hours before
Area Forecast Discussion
National Weather Service Jackson MS
1225 AM CDT Sun Jun 18 2023
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 1002 PM CDT Sat Jun 17 2023
Local radars showed an isolated cell weakening over our northeast
Louisiana parishes but elsewhere around the CWA convection has
dissipated. Considering we still have a warm moist airmass along
with a few outflow boundaries interacting, additional convection
could fire up at any time. However, back to the west more vigorous
convection was noted over the Red River valley that the models
still suggest will organize and head our way. This organized
convection is still expected to bring the threat of damaging wind
gusts; perhaps to 70mph and large hail; perhaps up to golf ball
size. Timing has varied a bit but by 2AM the leading edge of the
severe convection is expected to be nearing or into our northwest
most zones. This activity will spread east southeast across our
CWA through early morning. Pops have been adjusted with this
update and also the rain cooled temperature curves in the
southeast. /22/
&&
.DISCUSSION...
Issued at 330 PM CDT Sat Jun 17 2023
Overview...
An unsettled pattern persists and we will likely see much of the
same activity we have observed the past few days as an upper ridge
over Texas is helping to steer embedded disturbances towards our
area. This will support multiple rounds of storms daily and should
continue through at least the remainder of the short term period.
Additionally, a stalled frontal boundary is serving as a secondary
focus for storms along and south of I-20 where there exists greater
instability and strong return flow. The unsettled weather should
begin to diminish by Monday as an upper low will turn flow northerly
and drier air wraps around the backside. Models are in good
agreement that a rex block forms next week and should keep the upper
low around.
Tonight and tomorrow...
Severe thunderstorms are ongoing south of I-20 along a stalled
frontal boundary, aided by strong instability (5000+ j/kg as
depicted by mesoanalysis) and strong deep layer shear of around 50
kts. These storms are capable of damaging wind gusts and large hail
and will likely continue over the next several hours as they push
southeastward along the boundary. These storms should taper off
after sunset with diminishing diurnal heating.
The main concern in the short term will be the potential for two
MCSs that will sweep across the area overnight and into early
tomorrow morning. There is some uncertainty amongst CAMs regarding
exact positioning of these MCSs however, general agreement on very
strong convective parameters with vertical totals 29-31, midlevel
lapse rates 7-8 c/km, SBCAPE 3000+j/kg, and deep layer shear 50-60
kts. Given this, widespread impacts are likely and could
exacerbate current issues with power outages. This is especially
concerning amidst heat indices of 105-110, these are likely to
continue over the next several days.
Sunday night through next weekend...
Much of the same convective parameters will persist into the Sunday
night time frame with yet another round of severe storms possible
along a similar NW/SE corridor. These storms will likely have
similar potential for damaging winds and large hail given convective
parameters and persistent deep layer shear.
Looking ahead to early next week, the pattern finally shows signs of
letting up as an upper low pressure system makes its way across the
upper midwest and Tennessee. This places us on the dry side of the
low with dry air wrapping around the backside. Given climatology for
this time of year, it will be difficult to maintain any sort of dry
airmass, however this should be a reprieve from the current
unsettled pattern and will likely decrease rain and storm
chances. Additionally, deep layer shear should weaken amidst more
stagnant flow aloft and should return to more seasonal norms./SAS/
&&
.AVIATION...
(06Z TAFS)
Issued at 1225 AM CDT Sun Jun 18 2023
Flight categories are forecast to fall to a mix of mainly
MVFR/IFR categories due to developing low stratus, as well as some
patchy fog. Chances for convection will also increase during the
overnight hours, and remain high through much of Sunday as several
rounds of storms are forecast to track to the east across the
region. Some of the storms will be severe and capable of producing
wind gusts of 61 knots and large hail up to the size of tennis
balls, especially late Sunday. Near continuous lightning strikes
and heavy downpours are expected to accompany all of today's
convection as well. Winds overnight will be light with a southerly
component to calm. Away from convection, winds will be southerly
between 5-10 knots. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 91 70 90 71 / 70 70 50 20
Meridian 88 70 90 70 / 80 80 70 30
Vicksburg 92 71 91 72 / 60 70 20 20
Hattiesburg 92 74 94 72 / 60 40 70 40
Natchez 94 73 93 72 / 50 40 30 20
Greenville 87 70 88 71 / 70 70 20 10
Greenwood 88 70 88 70 / 70 70 30 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
19
Hazardous weather outlook, Jun 17, 5:09 PM CST, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
609 PM CDT Sat Jun 17 2023
ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>037-040>044-
047>049-182315-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-
Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-
Madison MS-Leake-Warren-Hinds-Rankin-
609 PM CDT Sat Jun 17 2023
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight through Sunday
FLOODING
THREAT...Limited
TIMING...Sunday
Tonight, severe thunderstorms are likely. Some thunderstorms may
produce damaging winds up to 70 mph and large hail up to golf ball
size. A few tornadoes cannot be ruled out.
(https://www.weather.gov/images/jan/graphicast/2.png)
Sunday, flash flooding is possible Sunday into Sunday night,
particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/4.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
Isolated severe thunderstorms capable of damaging wind gusts and
hail up to quarter size are possible for portions of the outlook
area Monday into Monday evening.
(https://www.weather.gov/images/jan/graphicast/5.png)
Dangerous heat with maximum heat index values of 105 to
110 degrees is expected for portions of northeast Louisiana,
southwest and south central Mississippi Sunday and Monday
afternoons.
(https://www.weather.gov/images/jan/graphicast/6.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Monday night.
MSZ029-032-038-045-046-050>052-056>058-182315-
Webster-Choctaw-Winston-Neshoba-Kemper-Scott-Newton-Lauderdale-
Smith-Jasper-Clarke-
609 PM CDT Sat Jun 17 2023
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and north central
Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly Sunday
FLOODING
THREAT...Limited
TIMING...Sunday
Mainly Sunday, severe thunderstorms are likely. Some
thunderstorms may produce damaging winds up to 70 mph and large
hail golf ball size up to two inches. A few tornadoes cannot be
ruled out.
(https://www.weather.gov/images/jan/graphicast/2.png)
Sunday, flash flooding is possible Sunday into Sunday night,
particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/4.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
Isolated severe thunderstorms capable of damaging wind gusts and
hail up to quarter size are possible for portions of the outlook
area Monday into Monday evening.
(https://www.weather.gov/images/jan/graphicast/5.png)
Dangerous heat with maximum heat index values of 105 to
110 degrees is expected for portions of northeast Louisiana,
southwest and south central Mississippi Sunday and Monday.
(https://www.weather.gov/images/jan/graphicast/6.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Monday night.
MSZ030-031-033-039-182315-
Clay-Lowndes-Oktibbeha-Noxubee-
609 PM CDT Sat Jun 17 2023
This hazardous weather outlook is for portions of east central
Mississippi, and northeast Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight through Sunday
FLOODING
THREAT...Limited
TIMING...Sunday
Tonight through sunday, severe thunderstorms are possible. Some
thunderstorms could produce damaging winds to 70 mph and hail of
golf ball size to up to two inches.
(https://www.weather.gov/images/jan/graphicast/1.png)
Sunday, flash flooding is possible Sunday into Sunday night,
particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/4.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
Isolated severe thunderstorms capable of damaging wind gusts and
hail up to quarter size are possible for portions of the outlook
area Monday into Monday evening.
(https://www.weather.gov/images/jan/graphicast/5.png)
Dangerous heat with maximum heat index values of 105 to
110 degrees is expected for portions of northeast Louisiana,
southwest and south central Mississippi Sunday and Monday.
(https://www.weather.gov/images/jan/graphicast/6.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Monday night.
LAZ023-025-182315-
Franklin LA-Tensas-
609 PM CDT Sat Jun 17 2023
This hazardous weather outlook is for portions of northeast
Louisiana.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight through Sunday
FLOODING
THREAT...Limited
TIMING...Sunday
DANGEROUS HEAT
THREAT...Limited
TIMING...Sunday
Tonight through sunday, severe thunderstorms are likely. Some
thunderstorms may produce damaging winds up to 70 mph and large
hail up to golf ball size. A few tornadoes cannot be ruled out.
(https://www.weather.gov/images/jan/graphicast/2.png)
Sunday, flash flooding is possible Sunday into Sunday night,
particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/4.png)
Sunday, caution is advised for possible dangerous heat as heat
index values peak near 105 degrees. Heat exhaustion will be
possible with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/6.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
Isolated severe thunderstorms capable of damaging wind gusts and
hail up to quarter size are possible for portions of the outlook
area Monday into Monday evening.
(https://www.weather.gov/images/jan/graphicast/5.png)
Dangerous heat with maximum heat index values of 105 to
110 degrees is expected for portions of northeast Louisiana,
southwest and south central Mississippi Sunday and Monday.
(https://www.weather.gov/images/jan/graphicast/6.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Monday night.
MSZ053>055-059-061>066-072>074-182315-
Claiborne-Copiah-Simpson-Jefferson-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
609 PM CDT Sat Jun 17 2023
This hazardous weather outlook is for portions of central
Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly Sunday
FLOODING
THREAT...Limited
TIMING...Sunday
DANGEROUS HEAT
THREAT...Limited
TIMING...Sunday
Mainly sunday, severe thunderstorms are likely. Some
thunderstorms may produce damaging winds up to 70 mph and large
hail up to golf ball size. A few tornadoes cannot be ruled out.
(https://www.weather.gov/images/jan/graphicast/2.png)
Sunday, flash flooding is possible Sunday into Sunday night,
particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/4.png)
Sunday, caution is advised for possible dangerous heat as heat
index values peak near 105 degrees. Heat exhaustion will be
possible with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/6.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
Isolated severe thunderstorms capable of damaging wind gusts and
hail up to quarter size are possible for portions of the outlook
area Monday into Monday evening.
(https://www.weather.gov/images/jan/graphicast/5.png)
Dangerous heat with maximum heat index values of 105 to
110 degrees is expected for portions of northeast Louisiana,
southwest and south central Mississippi Sunday and Monday.
(https://www.weather.gov/images/jan/graphicast/6.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Monday night.
LAZ024-026-MSZ060-182315-
Catahoula-Concordia-Adams-
609 PM CDT Sat Jun 17 2023
This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly Sunday
FLOODING
THREAT...Limited
TIMING...Sunday
DANGEROUS HEAT
THREAT...Elevated
TIMING...Sunday
Mainly sunday, severe thunderstorms are likely. Some
thunderstorms may produce damaging winds up to 70 mph and large
hail up to golf ball size. A few tornadoes cannot be ruled out.
(https://www.weather.gov/images/jan/graphicast/2.png)
Sunday, flash flooding is possible Sunday into Sunday night,
particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/4.png)
Sunday, dangerous heat likely with peak heat index values ranging
from 106 to 110 degrees. Heat exhaustion will be likely with
outdoor activity.
(https://www.weather.gov/images/jan/graphicast/5.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
Isolated severe thunderstorms capable of damaging wind gusts and
hail up to quarter size are possible for portions of the outlook
area Monday into Monday evening.
(https://www.weather.gov/images/jan/graphicast/5.png)
Dangerous heat with maximum heat index values of 105 to
110 degrees is expected for portions of northeast Louisiana,
southwest and south central Mississippi Sunday and Monday.
(https://www.weather.gov/images/jan/graphicast/6.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Monday night.
0
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
in excess of 110 degrees for multiple days. Heat stroke continues
to be a major concern.
Significant...Dangerous heat expected with peak heat index values
in excess of 110 degrees. Heat stroke will be a significant
concern.
Elevated...Dangerous heat likely with peak heat index values
ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
heat index values peak near 105 degrees. Heat exhaustion will
be possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html